MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE SPY LAPAROSCOPE AUTOCLAVABLE DIA 10MM 0 DEG 33CM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

STRYKER ENDOSCOPY-SAN JOSE SPY LAPAROSCOPE AUTOCLAVABLE DIA 10MM 0 DEG 33CM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number 0502938010
Medical Device Problem Codes Fogging (1253); Moisture or Humidity Problem (2986)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information will be provided once the investigation has been completed.The device manufacturer date is not known at this time.However, should it become available it will be provided in future reports.
 
Event or Problem Description
It was reported that there is a sealing problem on the optics.Presence of mist and water droplets inside the lens after sterilization.The optic was about to be used for the first time.There was an impact on the patient, as the procedure was converted to open surgery.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Three attempts have been made to retrieve the device for evaluation.The device has not been received.This complaint investigation was closed based on the device not received, therefore the reported failure mode was not confirmed.In the event that the device is received, the complaint will be reopened and the investigation will be updated with new results.Alleged failure: mist and water droplets inside the lens after sterilization.Probable root cause: laser welding seal failure, distal/proximal window solder failure, damage to optical train, damage to needle, damage to distal or proximal windows, moisture intrusion, end of life wear-out, environmental disturbance: endoscope colder than dew point, environmental disturbance: fluid entrapment between the coupler and eyepiece junction (eyepiece only), or use error.The reported failure mode will be monitored for future reoccurrence.

Brand Name
SPY LAPAROSCOPE AUTOCLAVABLE DIA 10MM 0 DEG 33CM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer (Section G)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
Manufacturer Contact
andy dobos
5900 optical court
san jose, CA 95138
4087542000
MDR Report Key22015329
Report Number0002936485-2025-00443
Device Sequence Number12925619
Product Code GCJ
UDI-Device Identifier07613327575354
UDI-Public07613327575354
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K221217
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0502938010
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date05/13/2025
Supplement Report FDA Received Date08/28/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown